Alert archive / California / High Wind Watches in 2016

High Wind Watch 6, NWS San Diego, CA

November 25, 2016Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this high wind watch at Nov 25, 2016, 1:57 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Nov 26, 2016, 6:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 25, 2016, 1:57 PM PST (21:57 UTC)
In effect from
Nov 26, 2016, 6:00 PM PST
Expired
Nov 26, 2016, 2:35 AM PST
In force
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2016-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2016-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4936 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

224 
WWUS76 KSGX 252157
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
157 PM PST FRI NOV 25 2016

...STRONG GUSTY WINDS SATURDAY NIGHT AND SUNDAY...

.A COUPLE OF PACIFIC STORM SYSTEMS WILL MOVE THROUGH LATE SATURDAY
THROUGH SUNDAY. THIS WILL BRING STRONG GUSTY WINDS AT TIMES, WITH
THE STRONGEST WINDS SUNDAY INTO SUNDAY EVENING. LOCAL WIND GUSTS
OVER 55 MPH ARE LIKELY SATURDAY NIGHT AND OVER 65 MPH SUNDAY INTO
SUNDAY NIGHT IN THE MOUNTAINS AND DESERT FOOTHILLS. ALSO, GUSTY
WINDS WILL OCCUR NEAR THE COAST SUNDAY WITH LOCAL GUSTS AROUND 40
MPH POSSIBLE. THE WINDS WILL GRADUALLY DIMINISH IN ALL AREAS
SUNDAY NIGHT.

CAZ061-260600-
/O.NEW.KSGX.WI.Y.0045.161127T0200Z-161128T0600Z/
COACHELLA VALLEY-
INCLUDING THE CITIES OF...INDIO...PALM SPRINGS...CATHEDRAL CITY...
PALM DESERT...PALM DESERT COUNTRY...LA QUINTA...COACHELLA
157 PM PST FRI NOV 25 2016

...WIND ADVISORY IN EFFECT FROM 6 PM SATURDAY TO 10 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM SATURDAY TO 10 PM PST
SUNDAY. 

* WINDS...WEST TO NORTHWEST 15 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS INCREASING SATURDAY NIGHT WITH STRONGEST WINDS
  SUNDAY INTO SUNDAY EVENING.

* LOCATION...COACHELLA VALLEY.

* IMPACTS...HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ043-048-050-057-552-554-260600-
/O.NEW.KSGX.WI.Y.0045.161127T1600Z-161128T0200Z/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS-
INCLUDING THE CITIES OF...VISTA...CARLSBAD...ENCINITAS...
CHULA VISTA...NATIONAL CITY...SAN DIEGO...RIVERSIDE...
SAN BERNARDINO...ONTARIO...MORENO VALLEY...FONTANA...
RANCHO CUCAMONGA...CORONA...ESCONDIDO...EL CAJON...SAN MARCOS...
LA MESA...SANTEE...POWAY...HUNTINGTON BEACH...COSTA MESA...
SANTA ANA...ANAHEIM...GARDEN GROVE...IRVINE...ORANGE...
FULLERTON...MISSION VIEJO
157 PM PST FRI NOV 25 2016

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM PST SUNDAY. 

* WINDS...WEST 15 TO 25 MPH WITH LOCAL GUSTS TO 40 MPH.

* TIMING...SUNDAY, WITH STRONGEST WINDS IN THE AFTERNOON.

* LOCATION...COASTAL AND VALLEY AREAS, WITH STRONGEST WINDS NEAR
  THE BEACHES.

* IMPACTS...HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES. SMALL
  TREE BRANCHES COULD FALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ058-060-062-065-260600-
/O.NEW.KSGX.HW.A.0006.161127T0200Z-161128T0600Z/
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING-
INCLUDING THE CITIES OF...JULIAN...PINE VALLEY...VICTORVILLE...
HESPERIA...APPLE VALLEY...BORREGO SPRINGS...BANNING...
DESERT HOT SPRINGS
157 PM PST FRI NOV 25 2016

...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
EVENING. 

* WINDS...SOUTHWEST TO WEST WINDS 15 TO 35 MPH WITH GUSTS TO 55
  MPH SATURDAY NIGHT, BECOMING WEST 20 TO 40 MPH WITH LOCAL GUSTS
  OVER 65 MPH SUNDAY INTO SUNDAY EVENING.

* TIMING...SATURDAY NIGHT THROUGH SUNDAY EVENING.

* LOCATION...MOUNTAINS AND DESERT FOOTHILLS AND LOCALLY INTO THE
  DESERTS.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS AND ISOLATED TREE DAMAGE.
  DAMAGE TO POWER LINES OR POLES WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MAXWELL
2 follow-up statements
943 
WWUS76 KSGX 260422
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
822 PM PST FRI NOV 25 2016

...STRONG GUSTY WINDS SATURDAY NIGHT AND SUNDAY...

.STRONG WINDS WILL DEVELOP IN SOCAL THIS WEEKEND AS A SERIES OF
PACIFIC STORMS RAPIDLY TRAVERSE THE REGION. THE MOST IMPACTFUL
WINDS ARE ANTICIPATED IN THE MOUNTAINS AND DESERTS...WHERE LOCAL
GUSTS TO 65 MPH AND AREAS OF BLOWING DUST WILL BE POSSIBLE. WINDS
WILL BE WEAKER OVER THE COAST AND VALLEYS...BUT GUSTS OF 30 TO 40
MPH WILL STILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING. THE WINDS
WILL GRADUALLY DIMINISH IN ALL AREAS SUNDAY NIGHT.

CAZ061-261415-
/O.CON.KSGX.WI.Y.0045.161127T0200Z-161128T0600Z/
COACHELLA VALLEY-
INCLUDING THE CITIES OF...INDIO...PALM SPRINGS...CATHEDRAL CITY...
PALM DESERT...PALM DESERT COUNTRY...LA QUINTA...COACHELLA
822 PM PST FRI NOV 25 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM SATURDAY TO 10 PM
PST SUNDAY...

* WINDS...WEST TO NORTHWEST 15 TO 30 MPH WITH GUSTS TO 35 TO 50
  MPH.

* TIMING...WINDS INCREASING SATURDAY NIGHT WITH STRONGEST WINDS 
  SUNDAY INTO SUNDAY EVENING. 

* LOCATION...COACHELLA VALLEY.

* IMPACTS...HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES AND
  BLOWING DUST OR SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ043-048-050-057-552-554-261415-
/O.CON.KSGX.WI.Y.0045.161127T1600Z-161128T0200Z/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS-
INCLUDING THE CITIES OF...VISTA...CARLSBAD...ENCINITAS...
CHULA VISTA...NATIONAL CITY...SAN DIEGO...RIVERSIDE...
SAN BERNARDINO...ONTARIO...MORENO VALLEY...FONTANA...
RANCHO CUCAMONGA...CORONA...ESCONDIDO...EL CAJON...SAN MARCOS...
LA MESA...SANTEE...POWAY...HUNTINGTON BEACH...COSTA MESA...
SANTA ANA...ANAHEIM...GARDEN GROVE...IRVINE...ORANGE...
FULLERTON...MISSION VIEJO
822 PM PST FRI NOV 25 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM PST SUNDAY...

* WINDS...WEST 15 TO 25 MPH WITH LOCAL GUSTS TO 30 TO 40 MPH.

* TIMING...SUNDAY...WITH STRONGEST WINDS IN THE AFTERNOON.

* LOCATION...COASTAL AND VALLEY AREAS...WITH STRONGEST WINDS NEAR
  THE BEACHES.

* IMPACTS...MINOR DAMAGE TO TREES AND BLOWING DEBRIS ON ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ058-060-062-065-261415-
/O.CON.KSGX.HW.A.0006.161127T0200Z-161128T0600Z/
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING-
INCLUDING THE CITIES OF...JULIAN...PINE VALLEY...VICTORVILLE...
HESPERIA...APPLE VALLEY...BORREGO SPRINGS...BANNING...
DESERT HOT SPRINGS
822 PM PST FRI NOV 25 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY EVENING...

* WINDS...SOUTHWEST TO WEST WINDS 15 TO 35 MPH WITH GUSTS TO 55 
  MPH SATURDAY NIGHT... BECOMING WEST 20 TO 40 MPH WITH LOCAL 
  GUSTS OVER 65 MPH SUNDAY INTO SUNDAY EVENING. 

* TIMING...SATURDAY NIGHT THROUGH SUNDAY EVENING.

* LOCATION...MOUNTAINS AND DESERT FOOTHILLS AND LOCALLY INTO THE 
  DESERTS. 

* IMPACTS...HAZARDOUS DRIVING CONDITIONS AND ISOLATED TREE 
  DAMAGE. DAMAGE TO POWER LINES OR POLES WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ALBRIGHT
548 
WWUS76 KSGX 261035
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
235 AM PST SAT NOV 26 2016

...STRONG GUSTY WINDS THIS EVENING THROUGH SUNDAY...

.STRONG WINDS WILL DEVELOP THIS WEEKEND AS A PAIR OF TROUGHS RAPIDLY
TRAVERSE THE REGION. THE STRONGEST WINDS ARE EXPECTED IN THE
MOUNTAINS AND DESERTS...WHERE LOCAL GUSTS TO 65 MPH AND AREAS OF
BLOWING DUST ARE POSSIBLE. WINDS GUSTING TO 35 MPH WILL DEVELOP
ALONG THE COAST AND INTO THE VALLEYS SUNDAY AFTERNOON AND
EVENING. WINDS WILL GRADUALLY DIMINISH IN ALL AREAS SUNDAY NIGHT.

CAZ058-060-062-065-262200-
/O.UPG.KSGX.HW.A.0006.161127T0200Z-161128T0600Z/
/O.NEW.KSGX.HW.W.0008.161127T0200Z-161128T0600Z/
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING-
INCLUDING THE CITIES OF...JULIAN...PINE VALLEY...VICTORVILLE...
HESPERIA...APPLE VALLEY...BORREGO SPRINGS...BANNING...
DESERT HOT SPRINGS
235 AM PST SAT NOV 26 2016

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 PM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 PM PST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHWEST TO WEST WINDS 15 TO 35 MPH WITH GUSTS TO 55
  MPH TONIGHT... BECOMING WEST 20 TO 40 MPH WITH LOCAL GUSTS OVER
  65 MPH SUNDAY INTO SUNDAY EVENING.

* TIMING...THIS EVENING THROUGH SUNDAY EVENING.

* LOCATION...STRONGEST WINDS NEAR THE MOUNTAIN RIDGES...ALONG THE
  DESERT MOUNTAIN SLOPES AND FOOTHILLS...BELOW THE SAN GORGONIO
  PASS...AND NEAR JOHNSON AND LUCERNE VALLEYS IN THE HIGH DESERT.

* VISIBILITY...LOCALLY REDUCED TO 3 MI OR LESS IN BLOWING DUST AND
  SAND.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS AND ISOLATED TREE DAMAGE.
  DAMAGE TO POWER LINES OR POLES WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ061-262200-
/O.CON.KSGX.WI.Y.0045.161127T0200Z-161128T0600Z/
COACHELLA VALLEY-
INCLUDING THE CITIES OF...INDIO...PALM SPRINGS...CATHEDRAL CITY...
PALM DESERT...PALM DESERT COUNTRY...LA QUINTA...COACHELLA
235 AM PST SAT NOV 26 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
10 PM PST SUNDAY...

* WINDS...WEST TO NORTHWEST 15 TO 30 MPH WITH GUSTS TO 35 TO 50 
  MPH. 

* TIMING...WINDS INCREASING THIS EVENING WITH STRONGEST WINDS
  SUNDAY INTO SUNDAY EVENING.

* LOCATION...MAINLY ALONG AND NORTH OF I-10 IN THE COACHELLA
  VALLEY AS WELL AS NEAR THE FOOTHILLS OF THE SAN JACINTO AND
  SANTA ROSA MOUNTAINS.

* VISIBILITY...LOCALLY REDUCED TO 3 MI OR LESS IN BLOWING DUST AND
  SAND.

* IMPACTS...HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ043-048-050-057-552-554-262200-
/O.CON.KSGX.WI.Y.0045.161127T1600Z-161128T0200Z/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS-
INCLUDING THE CITIES OF...VISTA...CARLSBAD...ENCINITAS...
CHULA VISTA...NATIONAL CITY...SAN DIEGO...RIVERSIDE...
SAN BERNARDINO...ONTARIO...MORENO VALLEY...FONTANA...
RANCHO CUCAMONGA...CORONA...ESCONDIDO...EL CAJON...SAN MARCOS...
LA MESA...SANTEE...POWAY...HUNTINGTON BEACH...COSTA MESA...
SANTA ANA...ANAHEIM...GARDEN GROVE...IRVINE...ORANGE...
FULLERTON...MISSION VIEJO
235 AM PST SAT NOV 26 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM PST SUNDAY...

* WINDS...WEST 15 TO 25 MPH WITH LOCAL GUSTS TO 30 TO 35 MPH.
  ISOLATED GUSTS NEAR 40 MPH IN THE INLAND SAN DIEGO COUNTY
  VALLEYS.

* TIMING...SUNDAY MORNING THROUGH SUNDAY EVENING...STRONGEST IN
  THE AFTERNOON.

* LOCATION...COASTAL AND VALLEY AREAS...WITH STRONGEST WINDS NEAR
  THE BEACHES AND INLAND VALLEYS.

* IMPACTS...MINOR DAMAGE TO TREES AND BLOWING DEBRIS ON ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SS

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Nov 25, 9:30 AM PST, 4 hours 27 minutes earlier.

Area forecast discussion, Nov 25, 9:30 AM PST, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
930 AM PST Fri Nov 25 2016

.SYNOPSIS...
One more sunny mild day will occur today. Local fog will be possible
along the coast late tonight and early Saturday, with clouds
increasing Saturday. A trough of low pressure will bring a couple of
systems this weekend with rain possible late Saturday through Sunday
evening with several inches of snow in the higher mountains and
strong gusty winds at times. It will be cooler over the weekend,
with cool conditions continuing Monday under partly cloudy skies.
Starting Tuesday, it will be a little warmer, but temperatures will
still be a little below seasonal normals for the rest of next week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Skies were clear this morning, though it was chilly where winds were
light as dew points were low. A few morning lows include 14 at Big
Bear Lake, 32 at March Air Force Base and 34 at Ramona. There were
still a few locally breezy locations in/near passes and canyons under
the offshore flow, but peak gusts were 30-35 MPH from the east. These
winds should gradually decrease today, though local WRF does show
some gusts of 25-30 MPH from the east continuing early this afternoon
through Banning Pass. There could be some stratus/fog along the
immediate coast late tonight or, more likely, early Saturday, but
confidence is still fairly low at this point as moisture may be
slow to recover in the lowest 1000 ft above the surface.

A couple of lows, which were part of a trough, extended from 48N/132W
to 39N/135W with another low in the Gulf of Alaska. The first wave
will move through southern California Saturday evening with very
much a N-S orientation. There will be good moisture from the surface
to a little above 700 MB, though the deeper moisture will be short-
lived, mainly between about 3 and 7 PM. The winds in the 700-850 MB
layer will be southwest, generally 25-40 knots, so some orographic
precipitation will occur. 850 MB temperatures drop fairly quickly
with the first wave, with 1-3 deg C by evening, so generally 1-4
inches of snow should fall above about 5000-5500 ft elevation.
Rainfall amounts will be somewhat variable due to some convective
precip as 500 MB temps fall to -25 C during the early evening and 12Z
NAM boundary layer CAPE shows 500 J/kg then, but overall it should be
0.1 to 0.5 inches from the coast to the valleys and 0.5 to 1.0
inches along the coastal mountain slopes through Saturday evening. A
small amount of precip, mostly under 0.1 inches, could spill into
the deserts. A few showers should continue late Saturday night as
moisture remains at/below 800 MB, though the second wave from the
Gulf of Alaska low will arrive Sunday. Winds will be more westerly,
but moisture could still extend above 700 MB. Despite the colder
origins of the second system, temps aloft are progged to be slightly
higher than with the first wave, so the snow level could inch up a
few hundred feet, mostly 5500-6000 ft elevation, but another 1 to 4
inches of snow could fall. Rainfall amounts for Sunday should be
mostly 0.1 to 0.4 inches coast/valleys and 0.4 to 0.8 inches mountain
slopes with slightly higher amounts in San Diego versus the northern
mountains. Again, some precip could spill into the deserts, mostly
light. Winds will be increasing Saturday with some gusts over 50 MPH
in the afternoon on the mountain crests, desert slopes and into the
deserts. Strongest winds will occur with the second system Sunday
when local gusts could exceed 60 MPH on east slopes and into the
deserts, and a few gusts to 40 MPH could occur near the beaches.
Precip should end Sunday evening, and winds will decrease that
night.

Some residual moisture and a weak wave could bring an isolated shower
mainly to San Diego County sometime late Monday or Monday night, but
otherwise the upper low will shift east, and we will get a very weak
ridge moving through around Tuesday. Another short-wave will move
through Wednesday, but that will likely not have enough moisture for
precip. A trough deepens over the interior western US late in the
week and could cut off over Arizona/Sonora late in the week and
result in moderate or strong NE/offshore flow here. Temps will be
rather cool Monday, then warm some on Tuesday, but overall temps
should remain a bit below normal most of next week. There could be
local frost in the inland valleys a few nights next week when skies
are clear and winds are light.

&&

.AVIATION...
251625Z...Coast/Valleys...Unrestricted vis and mostly SKC through
26/0300 UTC. 26/0300-0900 UTC...Chance for dense fog/low clouds
developing within 10-15 sm of the coast, with possible impacts to
KSAN, KCRQ and KSNA. Confidence in fog/low cloud occurrence and
timing is low at the moment. Bases and tops would start out around
300-600 ft msl and 600-800 ft msl respectively. 26/0900-1500
UTC...Confidence increases in low cloud occurrence 15-20 sm inland
with bases rising to 800-1200 ft msl and tops rising to 1500-2000 ft
msl.

Mountains/Deserts...Unrestricted vis through Saturday morning with
SKC becoming SCT-FEW clouds AOA 20000 ft msl after 26/1200 UTC.

&&

.MARINE...
Two short-wave troughs of low pressure are expected to move through
the region late Saturday through Sunday, bringing rain and possible
thunderstorms at times. These disturbances will also create strong
west to northwest winds over the coastal waters starting Saturday
evening, and strengthening further Sunday morning (possibly reaching
near Gale-force for a brief time-period Sunday morning). Winds of 15-
25 kt with gusts 30-35 kt will be possible for both the inner and
outer waters. Also, strong northwesterly winds outside our area will
produce a fresh west-northwest swell from 285 degrees which will
combine with locally generated wind waves to create steep and
hazardous sea conditions, with combined seas peaking around 10-14
feet. A Small Craft Advisory will likely be needed for late Saturday
through early Monday.

Winds will gradually weaken Sunday night and seas will diminish late
Sunday night through Monday morning.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...Maxwell
AVIATION/MARINE...Harrison

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 1:31 PM PSTSmall Craft AdvisorySGX3 days
Nov 25, 1:42 PM PSTWinter Storm WatchSGXRiverside, San Bernardino13 hr
Nov 25, 1:57 PM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego52 hr

Nearby

High Wind Watches in California, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.